Medication?

Blimey Clare you do have a lot on your plate,I’m pleased the med’s are working for you.That’s really tough on you loosing two parents and so close together,both my parents have passed I was OK when mum passed but it took me two years to feel normal again after my dad passed grief effects us all differently doesn’t it.I have just lost my husband he was 52 and it was very sudden so I am in a bit of a mess at the moment don’t think I will ever be the same again.keep going you are doing well.x

Thanks David I take it you don’t work ? I’m trying to get back to work gradually & am worried that if I don’t sleep I’ll not be able to. It’s a vision circle isn’t it :0( x

Have you heard of sleep hygiene? It might be worth looking that up for ideas of some stuff which could help.

Zopiclone isn’t something you can/should use every night because it’s addictive. I’ve been on promethazine long term though and found that helps but definitely speak to your GP

basic rule of sleep hygiene: no caffeine after 6pm, don’t eat too much at late at night and cut out the us of a PC before bedtime, the uv light of the screen will add to the feeling of wakefulness, dime the lights and try some relaxing music–Radio 3 and Jazz FM for me played as background noise and focus on an image of a warm beach or country setting. Advised not to watch tv, apart from complete and utter garbage on at night, I end up watching the horror channel or those freeview channels which specialize in something nice and cuddly such as serial killers…UUUUrch
If you can’t sleep then get up and make a hot milky drink, no tea or coffee, and try to sit in a comfy chair for an hour with dimmed lights, then try and go back to bed…make sure you are comfortably warm though.
Maddening thing is I try all of these things and still end up wide awake until the early hours.
I try and go for a brisk walk during the day and eat appropriately to get some from of exercise but blimey I dread the nights now since I am wide awake all the time.
Dave.

Everyone is different and I think you need to try it and see. I’m on antidepressants and wouldn’t be without them. Of course they don’t solve the problem but they can help you to cope a bit better. They can also be helpful to lift your mood a bit if you’re having counselling - can make the counselling a bit more effective in some way. I don’t worry about what people say about them, I don’t feel guilty or that I’m being weak in some way, as some people would have you think. Also they are not addictive and there’s no harm in long term use. A couple of people in my family are on them long term and they are perfectly ok, well adjusted, holding down good jobs and living happy lives, whereas without them they descend into depression. I think it’s a family trait and so I’m used to the idea and believe modern antidepressants are very helpful, and for some people they are just as necessary as insulin is to diabetics.

Im just in this conversation. … I’m on medication and need it!!!:xxxx i still don’t know what to think 10 months later

I can believe it! Don’t try to think anything until at least 2 years have passed by! (or so a long standing widow told me) x

I’ve been given that advice too Debbie. A lovely lady advised me not to worry or be anxious about my feelings or crazy thoughts as they are only a symptom of the grief and are nothing to concern myself about. She also said not to make any big life changes for a couple of years because your ability to make decisions can be affected?

I sometimes think I will never feel normal again. It’s such a painful and lonely journey. I do hope that at some stage in the future we will all feel a little better x

Thanks Julie
That makes sense and makes me feel like I’m not completely losing the plot! I can only do a day at a time. I can’t decide anything anymore, everything is an effort. Hopefully in the future we will not feel as pained as we are now.
Take care
Debbie x

I can see this is an ‘old’ thread but I felt I wanted to join in.
I’ve been on Seroxat for a long time. However My GP upped the dose after my husband died 5 months ago and now I have little or no appetite, only able to eat in the evening.
I’m seeing my GP again next week to ask about changing the meds as I’d like to be back to normal eating as my tummy rumbles all day! But I just can’t face food until the evening.
Has anyone else had this with Seroxat?

Back to top